Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

What causes hoarseness of voice and difficulty in taking breath with conditon of orthostatic hypotension?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 338 Questions
Whenever my heart starts racing, 150+beats/min, my voice goes hoarse like I have laryngitis and it's hard to carry on a conversation until my heart slows down. My voice slowly comes back, this can happen numerous times a day. I will mention this is not an anxiety attack. I have been through a bunch of heart monitoring which has shown SVT's, my EF is 45% and I have 2 valves mildly leaking, mitral and tricuspid. I have orthostatic hypotension and Von Willebrands. I have been told that I have no structural heart or valve disease, and no known food allergies, and my thyroid is good. Last week, I massaged the vein on the side of my neck and my heart stopped racing and my voice came back within a couple of minutes. I also started using an inhaler and that helped as well. Any explanations to heart and voice changes?
Posted Sun, 29 Dec 2013 in Brain and Spine
Answered by Dr. Maruti Karale 4 hours later
Brief Answer: SVT or arrhythmias can cause such symptoms Detailed Answer: Hello Kristingalley, I had gone through your history and understood your problem. Hoarseness of voice and difficulty in taking breath are due to arrhythmia like SVT which causes heart to pump blood inadequately.This leads to decreased cardiac output and coronary supply.Also you have low EF (45%) leading to symptoms more severe. Treatment and prevention of arrhythmia is more helpful to you to avoid the symptoms. Hope I am up to your satisfaction. Thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor